Helping my daughter with CP be more comfortable — Scope | Disability forum
If we become concerned about you or anyone else while using one of our services, we will act in line with our safeguarding policy and procedures. This may involve sharing this information with relevant authorities to ensure we comply with our policies and legal obligations.

Find out how to let us know if you're concerned about another member's safety.

Helping my daughter with CP be more comfortable

LollyB
LollyB Member Posts: 6 Listener
edited April 2021 in Cerebral palsy
Hi my daughter is 26 with cerebral palsy which effects all four limbs she’s non verbal as well so it’s very difficult to know what’s wrong she was on baclofen but this has been changed to Tizanidine she seems to sleep during the day but of a night she goes off to sleep ok but is then continuely waking through the night she doesn’t seem comfortable in her wheelchair either she keeps pushing herself forward and has been getting terrible anxiety for the couple of years to the point where she’s losing weight. Hoping someone can help me with some suggestions Many thanks in advance 

Comments

  • steve51
    steve51 Member Posts: 7,153 Disability Gamechanger
    Hi @LollyB

    Welcome it is great to meet you today ? ? ? ? ?

    I am very very sorry to hear about your current situation. 

    Sorry for more questions but how was things with the "Baclofen" 

    Was the "Baclofen" used for her limbs???? 

    Why was it changed to the "Tizanidine"

    I spent over 10yrs in a Rehab Centre where Baclofen was used daily on a number of patients. 

    Please please let me know if you need any further help??? 

  • LollyB
    LollyB Member Posts: 6 Listener
    Hi 
    it was changed because she was on the highest dose of baclofen but it wasn’t really doing anything so they changed it but her posture and spasticity still hasn’t improved so I’m wondering now if there’s something else that’s making her anxious 

    I’ve ordered some magnesium spray I’m going to try that so fingers crossed 
  • steve51
    steve51 Member Posts: 7,153 Disability Gamechanger
    Hi @LollyB

    Many thanks for your info - is there anything else that they can offer you instead???

    Sorry but when I worked within the rehab unit Baclofen was the preferred treatment option!!!!!!

    Please please let me know if there is anything that I can help you with anything???? 
  • LollyB
    LollyB Member Posts: 6 Listener
    They said that there are quite a few different ones but to be honest I really don’t want to keep giving her different drugs although I’m not entirely sure that the Tizanidine is the one for her either I think it’s the anxiety that needs treating 
  • Ami2301
    Ami2301 Member, Community Co-Production Group Posts: 7,945 Disability Gamechanger
    Hi @LollyB welcome to the community! 

    Sorry to hear about your daughters anxieties, I'm just wondering if her wheelchair could be causing some anxiety, does she currently have a manual or powered wheelchair?
    Disability Gamechanger - 2019
  • LollyB
    LollyB Member Posts: 6 Listener
    Hi
    she has a manual one and she had a new seating system moulded in April last year because they thought it might be that but no she’s still anxious 
  • Ami2301
    Ami2301 Member, Community Co-Production Group Posts: 7,945 Disability Gamechanger
    It made me anxious and depressed using a manual wheelchair, a powered wheelchair gave me such a boost and gave me back my confidence. I'm just wondering if this would benefit her :)
    Disability Gamechanger - 2019
  • steve51
    steve51 Member Posts: 7,153 Disability Gamechanger
    Hi @LollyB

    Yes I also though the move from a “manual to powered chair” gave me such a “boost”

    The “independence”on me was “huge”

    I have found some info on the current meds!!!

    Please please let me know if you want me to let you have this info??
  • LollyB
    LollyB Member Posts: 6 Listener
  • LollyB
    LollyB Member Posts: 6 Listener
    Lauren wouldn’t be able to operate a powered chair unfortunately 
  • steve51
    steve51 Member Posts: 7,153 Disability Gamechanger
    Hi @LollyB

    Sorry about that !!!!!

    Here’s the info for you below.

    https://www.webmd.com/drugs/2/drug-1024/tizanidine-oral/details

    Please let me know if there’s anything else that I can help/support you with??  


  • Richard_Scope
    Richard_Scope Posts: 3,176 Scope online community team
    Thanks for your post. I'm sorry to read that your daughter is experiencing difficulties with anxiety and discomfort in her wheelchair.
    I would first get a review of the medication with your G.P. A known side effect of Tizanidine is feelings of anxiety and nervousness and could also be affecting her sleep.
    Have you asked your daughter if she is finding her moulded seat uncomfortable? It would probably be a good idea to get the seat looked at as posture can change. For example, my seating position is different to what it was a year ago. This due to a change in my spasticity as I get older. A referral to an Occupational Therapist would help to get this looked at.

    Scope
    Specialist Information Officer and Cerebral Palsy Programme Lead

    'Concerned about another member's safety or wellbeing? Flag your concerns with us.

    Want to tell us about your experience in the community? Talk to our chatbot and let us know. 

Brightness

Complete our feedback form and tell us how we can make the community better.